| Model Number |
M0068404042 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/12/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
User/voluntary medwatch number: (b)(4).(b)(4).Mfg site name-(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that an accumax 1000 laser fiber was used during a ureteroscopic stone extraction procedure performed on (b)(6) 2017.Reportedly, the laser power setting was 10 watts.According to the complainant, during the procedure, the tip of the fiber detached inside the patient after a few seconds of lasering.The bladder was irrigated and the broken tip was flushed out.The procedure was completed with another accumax 1000 laser fiber.There were no patient complications reported as a result of this event.The condition of the patient after the procedure was reported to be ¿no patient concern¿.
Additional Manufacturer Narrative
Visual examination revealed that the exposed glass fiber tip measured approximately 0.5 mm.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip broke off.The condition of the returned device confirms the event.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
Event or Problem Description